Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 26, 2011, 9:37 PM CDT for Hancock County, Henderson County, McDonough County, Illinois; Des Moines County, Lee County, Iowa. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 27, 2011, 6:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 133 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:42 PM CDT | FLASH FLOOD | 2 Sse Macomb, IL | WATER COVERING THE ROADWAY AT JACKSON STREET. |
| Jun 27, 5:35 AM CDT | HEAVY RAIN 1.98 | Augusta, IL | 24 HOUR TOTAL. |
| Jun 27, 6:25 AM CDT | HEAVY RAIN 1.78 | 2 Ne Colusa, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WGUS53 KDVN 270237
FFWDVN
IAC057-111-ILC067-071-109-271130-
/O.NEW.KDVN.FF.W.0023.110627T0237Z-110627T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DES MOINES COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF BURLINGTON...
EXTREME EASTERN LEE COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...NAUVOO...CARTHAGE...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF OQUAWKA...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MACOMB...
* UNTIL 630 AM CDT MONDAY
* AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. BURLINGTON
METRO AREA HAS HAD OVER 1 INCH OF RAIN IN THE PAST 20 MINUTES. THIS
INTENSE RAIN...AND ANOTHER ROUND OF SEVERE STORMS LATER ON WILL
CAUSE FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA HARPE...
IOWA ARMY AMMUNITION PLANT...TERRE HAUTE...STRONGHURST...ROZETTA...
RARITAN...GULF PORT...GLADSTONE...CARMAN...BIGGSVILLE...NIOTA...
DISCO...DALLAS CITY...PRAIRIE CITY...WEST BURLINGTON...
MIDDLETOWN...MEDIAPOLIS...DANVILLE AND DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4021 9152 4034 9146 4038 9142 4038 9146
4039 9149 4078 9134 4081 9140 4082 9137
4107 9137 4107 9079 4064 9079 4062 9044
4028 9044 4028 9090 4020 9091 4019 9150
$$
ERVIN2 follow-up statements
275
WGUS73 KDVN 270753
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CDT MON JUN 27 2011
IAC057-111-ILC067-071-109-271130-
/O.CON.KDVN.FF.W.0023.000000T0000Z-110627T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
253 AM CDT MON JUN 27 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
HANCOCK...HENDERSON...MCDONOUGH...DES MOINES AND EASTERN LEE
COUNTIES...
AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS WEST CENTRAL
ILLINOIS...WITH A TRAILING AREA OF LIGHT RAIN EXTENDING WEST INTO
SOUTHEAST IOWA. THE THUNDERSTORMS PRODUCED HEAVY RAIN ACROSS THE
WARNED AREA WITH RADAR ESTIMATES INDICATING WIDESPREAD 1 TO 2 INCHES
OF RAIN HAD FALLEN SINCE MIDNIGHT...RESULTING IN FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IOWA ARMY
AMMUNITION PLANT...TERRE HAUTE...STRONGHURST...ROZETTA...RARITAN...
OQUAWKA...GULF PORT...GLADSTONE...CARMAN...BIGGSVILLE...NIOTA...
NAUVOO...LA HARPE...DISCO...DALLAS CITY...COLUSA...SCIOTA...PRAIRIE
CITY...GOOD HOPE...BUSHNELL...BLANDINSVILLE...WEST BURLINGTON...
MIDDLETOWN...MEDIAPOLIS...DANVILLE...BURLINGTON...FORT MADISON AND
DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
&&
LAT...LON 4021 9152 4034 9146 4038 9142 4038 9146
4039 9149 4078 9134 4081 9140 4082 9137
4107 9137 4107 9079 4064 9079 4062 9044
4028 9044 4028 9090 4020 9091 4019 9150
$$
SHEETS312
WGUS73 KDVN 271124
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 AM CDT MON JUN 27 2011
IAC057-111-ILC067-071-109-271133-
/O.EXP.KDVN.FF.W.0023.000000T0000Z-110627T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
624 AM CDT MON JUN 27 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT FOR HANCOCK...
HENDERSON...MCDONOUGH...DES MOINES AND EASTERN LEE COUNTIES...
THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED OUT OF THE AREA AND NO
ADDITIONAL HEAVY RAINFALL OR FLASH FLOODING IS ANTICIPATED THIS
MORNING.
LAT...LON 4021 9152 4034 9146 4038 9142 4038 9146
4039 9149 4078 9134 4081 9140 4082 9137
4107 9137 4107 9079 4064 9079 4062 9044
4028 9044 4028 9090 4020 9091 4019 9150
$$
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 4:49 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 26, 4:49 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT SUN JUN 26 2011
.UPDATE...
STORMS OVER SOUTHERN IOWA HAVE INTENSIFIED...AND ARE TRAINING EAST
OVER IOWA NOW. LOOKING AT CORFIDI VECTORS...THIS SHOULD CONTINUE
TO MOVE EAST...AND GRADUALLY MOVE SOUTHEAST WITH TIME...RIGHT INTO
OUR SATURATED SOUTH. THIS ALONG CARRIES A FLASH FLOOD THREAT...AND
WITH STORMS AGAIN EXPECTED OVERNIGHT INTO MONDAY MORNING...THIS
THREAT WILL CONTINUE THROUGH AROUND 15Z MONDAY. PRODUCTS ISSUED ALREADY.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DES MOINES-HENRY IA-
JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR HANCOCK-HENDERSON-
MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLARK-SCOTLAND.
&&
ERVINHazardous weather outlook, Jun 26, 4:14 AM CDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 414 AM CDT SUN JUN 26 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 414 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF A LINE FROM FAIRFIELD TO MACOMB TODAY. SEVERE WEATHER IS NOT EXPECTED WITH THESE THUNDERSTORMS. TONIGHT...THUNDERSTORMS ARE LIKELY OVER MOST OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY SEVERE...ESPECIALLY WEST OF A LINE FROM INDEPENDENCE TO KEWANEE WHERE THE STORM PREDICTION CENTER HAS A SLIGHT RISK. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND...WITH LARGE HAIL POSSIBLE AS WELL. THUNDERSTORMS OVERNIGHT WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. THIS MAY RESULT IN FLASH FLOODING...ESPECIALLY IN AREAS OF SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST CENTRAL ILLINOIS THAT HAVE BEEN SATURATED FROM HEAVY RAINFALL EVENTS OVER THE PAST WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY FOR WEST CENTRAL AND NORTHWEST ILLINOIS AND SOUTHEAST IOWA AND NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY ALONG A COLD FRONT MOVING THROUGH THE REGION LATE MONDAY MORNING AND MONDAY AFTERNOON. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. BY THE END OF THE WEEK HOT AND HUMID WEATHER IS EXPECTED TO SPREAD OVER THE AREA. AT THIS TIME FRIDAY LOOKS LIKE THE HOTTEST DAY WITH HIGHS IN THE LOWER TO MIDDLE 90S AND HEAT INDICES NEAR OR ABOVE 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SHEETS/DLF
In the hours before
Local storm report, Jun 26, 8:47 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG CANTRIL 40.64N 92.07W
06/26/2011 VAN BUREN IA EMERGENCY MNGR
TREE DOWN ON HOUSE.
0825 PM TSTM WND DMG FARMINGTON 40.64N 91.74W
06/26/2011 VAN BUREN IA EMERGENCY MNGR
TREE DOWN ON MOBILE HOME
0830 PM FLASH FLOOD NW MEMPHIS 40.46N 92.17W
06/26/2011 SCOTLAND MO PUBLIC
WATER FLOWING 2 TO 3 INCHES DEEP ACROSS MAIN STREET AND
DITCHES.
0835 PM FLASH FLOOD KEOSAUQUA 40.73N 91.96W
06/26/2011 VAN BUREN IA EMERGENCY MNGR
FLOODING OCCURRING THROUGHOUT VAN BUREN COUNTY
0755 PM TSTM WND DMG MILTON 40.67N 92.16W
06/26/2011 VAN BUREN IA EMERGENCY MNGR
TREES DOWN IN TOWN
&&
DCLocal storm report, Jun 26, 9:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/26/2011 M1.40 INCH VAN BUREN IA TRAINED SPOTTER
RAINFELL OVER A 35 MINUTE PERIOD.
&&
DCLocal storm report, Jun 26, 9:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/26/2011 M1.40 INCH VAN BUREN IA TRAINED SPOTTER
RAIN FELL OVER A 35 MINUTE PERIOD.
&&
DCLocal storm report, Jun 26, 9:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG FORT MADISON 40.62N 91.35W
06/26/2011 LEE IA LAW ENFORCEMENT
POWER OUT THROUGHOUT WEST SIDE OF FORT MADISON.
&&
ERVINSpecial weather statement, Jun 26, 9:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT SUN JUN 26 2011
ILZ025-026-034-035-270330-
HANCOCK-HENDERSON-MCDONOUGH-WARREN-
929 PM CDT SUN JUN 26 2011
...STRONG STORMS WITH HEAVY RAIN AND SMALL HAIL...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TERRE HAUTE TO 9
MILES SOUTHWEST OF AUGUSTA...MOVING EAST AT 35 MPH.
* THUNDERSTORMS WILL BE NEAR...
RARITAN AND BLANDINSVILLE AROUND 935 PM CDT...
AUGUSTA AND COLMAR AROUND 940 PM CDT...
TENNESSEE...SCIOTA AND COLCHESTER AROUND 945 PM CDT...
ROSEVILLE AND FANDON AROUND 950 PM CDT...
WESTERN ILLINOIS UNIVERSITY AROUND 955 PM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...HEAVY RAIN...
ARE EXPECTED WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4091 9097 4090 9044 4028 9044 4027 9045
4028 9090 4019 9090 4019 9091 4019 9101
TIME...MOT...LOC 0229Z 270DEG 29KT 4069 9090 4016 9106
ERVINLocal storm report, Jun 26, 9:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 6 W CARTHAGE 40.40N 91.24W
06/26/2011 E45.00 MPH HANCOCK IL TRAINED SPOTTER
TORRENTIAL RAINS.
0930 PM HEAVY RAIN BURLINGTON 40.81N 91.12W
06/26/2011 M1.06 INCH DES MOINES IA ASOS
RAIN FELL IN 20 MINUTES.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:31 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 59 min |
| Jun 26, 9:29 PM CDT | Special Weather Statement | DVN | Henderson, McDonough, Warren | 61 min |
| Jun 26, 10:16 PM CDT | River Flood Warning | DVN | Hancock | 3 days |
| Jun 27, 1:02 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 58 min |
| Jun 27, 1:38 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 67 min |
| Jun 27, 3:45 AM CDT | River Flood Warning | DVN | Hancock, McDonough | 4 days |
| Jun 26, 7:01 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Lee, Van Buren | 59 min |
| Jun 26, 7:53 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 67 min |
| Jun 26, 8:14 PM CDT | Flash Flood Warning | DVN | Jefferson, Lee, Van Buren | 9 hr |
| Jun 26, 10:16 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 36 hr |
| Jun 26, 10:16 PM CDT | River Flood Warning | DVN | Lee, Van Buren | 36 hr |
| Jun 26, 10:16 PM CDT | River Flood Warning | DVN | Lee | 4 days |
| Jun 26, 10:48 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 57 min |
| Jun 26, 11:35 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren, Washington | 55 min |
Nearby
Flash Flood Warnings in Illinois, 2011Flash Flood Warnings in Iowa, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.